MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE¿ TAPERED IMPLANT 3.25 X 11.5MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE¿ TAPERED IMPLANT 3.25 X 11.5MM; DENTAL IMPLANT
Model Number NT3211
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the implant connection was rounded during surgery.Procedure was completed with other implant.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).Patient identifier unknown / not provided.Age at time of the event unknown / not provided.Patient weight unknown / not provided.Unique identifier (udi) number not available.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
Zimvie complaint number (b)(4).One implant was returned for investigation.Visual evaluation of the as returned product identified signs of use, blood and debris around the drive feature.The implant's drive feature was stripped.Functional testing to recreate the reported event could not be performed due to the nature of the device & event.A pre-existing condition noted on the per was moderate bone density (type ii).The reported device was located on tooth # 36 (fdi) and was used, placed and removed on the same day.The customer did not provide any pictures or x-rays.Review of appropriate documentation: document reviewed: biomet 3i dental implant ifu (p-iis086gi) rev j - 2022/08/01.Information identified: contraindications, warnings, precautions and potential adverse events.Per the applicable ifu, it is stated that improper technique and overloading may lead to device failure.Dhr review: dhr review was completed for the subject lot number (2022050967).It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformance's, which could have caused or contributed to the reported event, were noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Complaint history review: complaint history review was performed for the reported lot number (2022050967) for similar events and no other complaint was identified.Review completed utilizing keywords: 'damaged drive feature.' post market trending review: march post market trending was reviewed and there were no actionable events or corrective actions for the reported event (damaged drive feature) or product (nt3211).No actionable items have been triggered that will affect complaint handling on our end for this month.Therefore, based on the available information, device malfunction did occur, and the reported event was confirmed.

Brand Name
OSSEOTITE¿ TAPERED IMPLANT 3.25 X 11.5MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key16397777
Report Number0001038806-2023-00324
Device Sequence Number20219793
Product Code DZE
UDI-Device Identifier00844868011972
UDI-Public(01)00844868011972(17)270530(10)2022050967
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K063286
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 05/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNT3211
Device Catalogue NumberNT3211
Device Lot Number2022050967
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2023
Supplement Date Received by Manufacturer05/12/2023
Initial Report FDA Received Date02/17/2023
Supplement Report FDA Received Date05/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale